Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

1st-time on meds and Xtremely de-moralized

(1/2) > >>

equinoxV:
HOLY-CRA* IS THAT SHI* AWFUL!!!
Anyway i am writing because i have just started meds for the first time and it is a one-a-day pill called Atripla which consists of Sustiva (600mg), Viread (300mg) and Emtriva (200mg). (1100 mg(!) of any medication sounds toxic to me by the way.)  i must say that before starting this med or any med that i was really excited and optimistic. Now after starting it i find that i am extremely de-moralized and pessimistic since i have had nothing but an awful reaction to it. At worst i am retching my guts out over the toilet and sobbing afterwards as well as having intense long migraine type headaches (that on a scale of 1-10 on pain seem like an 8+) and this always seems to be accompanied with nausea. At best i am totally lethargic, always tired and have great difficulty having any kind of productive day. Because of this and because my employment may be in jeopardy due to taking too much time off i am not going to continue with meds at this time. Basically i am just curious if anyone else has had the same trouble i have had with starting meds and what may be some easier more tolerable meds to start on (if any)???

Thanks All,

Matthew / my screen name profile on poz.com is equinoxV as well

allopathicholistic:

--- Quote from: equinoxV on November 02, 2006, 11:53:42 PM ---At best i am totally lethargic, always tired and have great difficulty having any kind of productive day. Because of this and because my employment may be in jeopardy due to taking too much time off i am not going to continue with meds at this time.
--- End quote ---

Please tell us you made this decision with your doctor's approval. When I first started meds I was sick for about 6 days. My body was "adjusting" ... Tell us what your doctor said to you. That would help us help you. We're here for you. Hang in there.

roadlesstraveled:
equinoxV, hang in there buddie it will get better. I promise! I've been on Atripla for a little over three months and now I have absolutely zero side effects. I agree the first couple weeks was weird but afterward, no problem. PLEASE, PLEASE, PLEASE don't stop until you discuss it with your doc. There are many other choices out there, all having some type of side affect. Be stong, homie!

newt:
Hey hello

Atripla is an effective combo.  Oh lucky buggers who have minimal/no side effects....things do usually settle down in a few weeks.  Nausea etc are treatable with other drugs. This is common with all sorts of combos, esp. at the beginning. I personally would expect my doc to give me sommat for it no questions asked (and, er, the other end of the gut too if needed). If you wanna try stick it out, speak to your doc about this.

Short or long term, if the side effects are too much/don't settle, esp. if affecting your work, it's reasonable to think about another combo. Or insist. There are many other good ones.  Atripla is the only 1 x day three-drugs-in-one-tablet combo at present, so a different combo will mean more tabs.  It is still possible though to get a 1 x day combo with different meds.

Like the poster above says, all combos may have some type of side effects. Reaction to combo is very individual.  What is easy for one person can be hell for another (and, er, the other way round I guess).

If your CD4 count is fair, you could think about stopping for now and starting treatment at a later date when you have time to be gentle on yourself, rest, adjust, deal with any short-term side-effects.

If you want me to run through the usual first-line combos, please ask.  Info on these on this website: When Should I Start Treatment, and What Should I Take First?.

- matt  :)

Christine:
Hi Matthew,

I have had a lot of side effects from the meds I have been on, which since '93 has been just about everyone out there. Usually within the first 2-4 weeks, the side effects do become tolearable.

There are medications for nausea, vomitting that do help to get you through the bad period. At one point I was on Lexiva and Invirase, and they caused such severe nausea/ vomitting for months that I did have to switch those drugs.

Since all our bodies are different, how one responds can be very individual. Talk to your doctor about what is happening. There are alternatives, and there are meds to help with the side effects.

You are not alone. Many of my days have been spent in the bathroom. Hang in there.

Christine

Navigation

[0] Message Index

[#] Next page

Go to full version